Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 36, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 1, 2014, 5:43 PM MST for Gila County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 5:43 PM MST (00:43 UTC)
- Expired
- Aug 1, 2014, 6:30 PM MST
- In force
- 47 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 89 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 2497 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
720
WUUS55 KPSR 020043
SVRPSR
AZC007-020130-
/O.NEW.KPSR.SV.W.0036.140802T0043Z-140802T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
543 PM MST FRI AUG 1 2014
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF CHRISTMAS...
* UNTIL 630 PM MST
* AT 539 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PINAL PEAK...OR 12 MILES SOUTH OF GLOBE...AND MOVING SOUTH AT 5
TO 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY WHILE HEADING SOUTH ON STATE ROUTE
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...FREQUENT DEADLY LIGHTNING IS
OCCURRING. GET TO SHELTER INSIDE OF A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3312 11065 3311 11068 3308 11069 3308 11071
3307 11073 3304 11072 3301 11074 3300 11076
3301 11080 3320 11091 3334 11085 3328 11063
TIME...MOT...LOC 0042Z 013DEG 5KT 3323 11076
$$
NOLTE2 follow-up statements
679
WWUS55 KPSR 020059
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
559 PM MST FRI AUG 1 2014
AZC007-020130-
/O.CON.KPSR.SV.W.0036.000000T0000Z-140802T0130Z/
GILA AZ-
559 PM MST FRI AUG 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MST
FOR SOUTH CENTRAL GILA COUNTY...
AT 554 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF PINAL PEAK...OR 11 MILES
NORTH OF CHRISTMAS...MOVING SOUTH AT 5 MPH ALONG STATE ROUTE 77.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM TALL OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN
INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES
UNLESS IT IS AN EMERGENCY. IF TIME PERMITS...UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE STORM APPROACHES.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.
&&
LAT...LON 3312 11065 3311 11068 3308 11069 3308 11071
3307 11073 3304 11072 3301 11074 3300 11076
3301 11080 3320 11091 3334 11085 3328 11063
TIME...MOT...LOC 0059Z 013DEG 5KT 3321 11077
$$
NOLTE029
WWUS55 KPSR 020122
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
622 PM MST FRI AUG 1 2014
AZC007-020131-
/O.EXP.KPSR.SV.W.0036.000000T0000Z-140802T0130Z/
GILA AZ-
622 PM MST FRI AUG 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GILA COUNTY WILL
EXPIRE AT 630 PM MST...
THE SEVERE THUNDERSTORM CORE HAS MOVED TO THE WEST AND INTO CENTRAL
PINAL COUNTY. AS SUCH...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE. EXPECT ADDITIONAL THUNDERSTORM ACTIVITY TO LINGER
OVER SOUTHERN GILA COUNTY SOUTH OF GLOBE FOR THE NEXT HOUR...WITH
HEAVY RAINFALL...WIND GUSTS TO 40 MPH AND DANGEROUS LIGHTNING
POSSIBLE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3312 11065 3311 11068 3308 11069 3308 11071
3307 11073 3304 11072 3301 11074 3300 11076
3301 11080 3320 11091 3334 11085 3328 11063
TIME...MOT...LOC 0121Z 013DEG 5KT 3318 11078
$$
NOLTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:15 PM MST, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 1, 2:15 PM MST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 215 PM MST FRI AUG 01 2014 .SYNOPSIS... STORM CHANCES RESUME LATER THIS AFTERNOON AND EVENING WITH THE BEST CHANCES OVER THE HIGHER TERRAIN AND SOUTHWEST ARIZONA. ACTIVE MONSOON CONDITIONS ARE ANTICIPATED THIS WEEKEND ACROSS THE REGION AS AN UPPER LOW SLOWLY MOVES ACROSS ARIZONA AND SOUTHEAST CALIFORNIA. NEXT WEEK...A DOWNTREND IN THUNDERSTORM CHANCES TAKES PLACE ALONG WITH A WARMING TREND AS DRIER AIR FILTERS IN FROM THE WEST. && .DISCUSSION... UPPER HIGH CENTER HAS SHIFTED INTO FAR WCNTRL AZ...AND FLOW BETWEEN THE HIGH AND AN UPPER LOW SOUTH OF ARIZONA HAS BECOME EASTERLY. THIS FAVORABLE EASTERLY FLOW HAS BEEN IMPORTING INCREASING MOISTURE INTO THE LOWER AZ DESERTS...AND PWAT VALUES HAVE CLIMBED TO AROUND 1.7 INCHES ACROSS SRN AZ. SURFACE DEWPOINTS OVER THE LOWER DESERTS ARE ALSO UP SIGNIFICANTLY...AT 2 PM MOST VALUES WERE IN THE LOW TO MID 60S AND THOSE NUMBERS ARE 7 TO 11 DEGREES HIGHER THAN 24 HOURS AGO. LATEST RADAR INDICATED THAT THE MORNING SHOWERS/STORMS ACROSS WESTERN MARICOPA COUNTY HAVE PRETTY MUCH ENDED AND THERE WAS VERY LITTLE ON THE SCOPE CONVECTIVELY SPEAKING...OVER THE AZ DESERTS OR EVEN THE HIGHER TERRAIN OF SERN AZ. THE LACK OF CONVECTION SO FAR THIS AFTERNOON IS LARGELY A RESULT OF THE THICK MID/HIGH CLOUD COVER THAT HAS PERSISTED INTO THE AFTERNOON HOURS...AND THAT HAS HELD TEMPS DOWN AND IN THE 90S. TEMPS IN THE CENTRAL DESERTS WERE RUNNING 10-15 DEGREES COOLER THAN 24 HOURS AGO...AND THIS HAS REALLY DIMINISHED CAPE/INSTABILITY IN THE ATMOSPHERE. GIVEN THE HIGH MOISTURE VALUES AND BETTER EASTERLY STEERING FLOW...WILL CONTINUE TO FORECAST 20-30 PERCENT CHANCES FOR STORMS THIS EVENING...MAINLY EAST OF THE LOWER CO RIVER VALLEY...ALTHOUGH THOSE NUMBERS MAY BE A BIT ON THE HIGH SIDE. AFTER MIDNIGHT...AS AN INVERTED TROF STARTS TO ROTATE AROUND THE UPPER HIGH AND INTO SERN AZ...MOISTURE WILL CONTINUE TO INCREASE ACROSS SOUTH CENTRAL AZ AND AS SUCH WE WILL RAISE POPS TO AROUND 20 PERCENT...CALLING FOR ISOLATED SHOWERS/STORMS TO DEVELOP AND MOVE INTO THE GREATER PHOENIX AREA UNDER MOSTLY CLOUDY SKIES. SATURDAY AND SUNDAY... MODEL GUIDANCE IS VERY CONSISTENT IN CALLING FOR A SIGNIFICANT UPRAMP IN MOISTURE COMBINED WITH STRONGER DYNAMICS IN THE FORM OF AN INVERTED TROF WHICH WILL ROTATE AROUND THE UPPER HIGH AND MOVE INTO THE CENTRAL AND WESTERN AZ DESERTS ON SATURDAY/SAT NIGHT. AS THIS OCCURS...PWAT VALUES CLIMB TO NEAR 2 INCHES OVER PORTIONS OF THE DESERTS...AND WIND FIELDS STRENGTHEN FROM THE SOUTH OR SOUTHEAST. DIFLUENCE ALOFT ALSO INCREASES. WE WILL SEE SCATTERED TO NUMEROUS SHOWERS DEVELOP FROM THE SOUTHEAST SATURDAY UNDER MOSTLY CLOUDY SKIES...AND THERE WILL BE EMBEDDED THUNDERSTORMS. GIVEN THE HIGH MOISTURE CONTENT AND EXPECTED WELL BELOW NORMAL HIGH TEMPERATURES...CAPE/INSTABILITY WILL BE DIMINISHED AND AS SUCH THE WEATHER PROBLEMS WILL REVOLVE AROUND HYDRO ISSUES MORE THAN SEVERE STORMS WITH STRONG GUSTY OUTFLOW WINDS. BEST WEATHER WINDOW LIKELY TO BE SAT AFTERNOON THROUGH THE EVENING HOURS...AND WE MAY SEE ENOUGH HEAVY RAIN TO RESULT IN SMALL STREAM FLOOD ADVISORIES AS WELL AS AREAL FLOODING OF LOW LYING AREAS...STREAMS AND WASHES. POP TRENDS LOOK GOOD...THO WE DID RAISE VALUES 5-10 PERCENT ACROSS MUCH OF THE AREA DURING THE LATE TONIGHT THRU SAT NIGHT PERIOD. HIGH TEMPS WERE ALSO LOWERED SEVERAL DEGREES ON SATURDAY...ESPECIALLY ACROSS SOUTH CENTRAL AZ...WHERE HIGHS WILL STRUGGLE TO CLIMB OUT OF THE 90S. AS THE INVERTED TROF MOVES NORTH INTO SRN NEVADA/SERN CA AND NWRN AZ ON SUNDAY...WE WILL SEE SHOWERS/STORMS START TO DECREASE FROM THE SOUTH BUT POPS WILL STAY IN THE 20-30 PERCENT BALLPARK MOST LOCATIONS. MONDAY... AS THE INVERTED TROF/DISTURBANCE RACES OFF WELL TO OUR NORTH...A SOUTHWESTERLY FLOW ALOFT STARTS TO AFFECT THE LOWER SERN CA AND SRN AZ DESERTS. DESPITE THE UNFAVORABLE STEERING FLOW...THERE WILL BE SUFFICIENT LINGERING LOWER LEVEL MOISTURE TO ALLOW FOR ISOLATED THUNDERSTORMS TO DEVELOP MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS...FAVORING HIGHER TERRAIN AREAS TO THE NORTH AND EAST OF PHOENIX. HIGH TEMPS MONDAY WILL CLIMB A FEW DEGREES AS THE AIRMASS DRIES A BIT AND SUNSHINE INCREASES. TUESDAY THROUGH FRIDAY... THE FIRST HALF OF THE NEXT WORKWEEK CONTINUES TO LOOK LIKE A DOWNTREND IN STORM ACTIVITY AS THE INVERTED TROUGH DEPARTS AND DRIER AIR MOVES INTO THE REGION AND GETS REINFORCED BY A BROADER TROUGH IN THE WESTERLIES. ACCORDINGLY POPS RETREAT EASTWARD AND TEMPS SLOWLY CLIMB...DROPPED POPS ALTOGETHER THURSDAY. LITTLE CHANGE EXPECTED ON FRIDAY...ALTHOUGH MOISTURE INCREASES SLIGHTLY EAST OF PHOENIX ALLOWING FOR A SLIGHT CHANCE OF AFTERNOON STORMS. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL CONSIDERABLE MID AND HIGH CLOUDS THAT ARE LEFT OVER FROM LAS NIGHT/S TS ACTIVITY WILL CONTINUE TO SLOWLY THIN/CLEAR OUT THROUGH THE REST OF THE AFTERNOON AND EARLY EVENING BEFORE THE NEXT ROUND OF TS DEVELOPMENT BRINGS MORE CLOUDS AND AN OUTSIDE CHANCE FOR RAIN/GUSTY WINDS FROM THE NORTHEAST LATER THIS EVENING. A MUCH BETTER CHANCE FOR SHOWERS/STORMS IS ON TAP LATE TONIGHT AND SATURDAY AS A WEAK WEATHER DISTURBANCE MOVING IN FROM THE SOUTH HELPS TO TRIGGER MORE WIDESPREAD CONVECTIVE ACTIVITY OVER THE REGION. THERE WILL LIKELY BE ENOUGH SHOWER/TS ACTIVITY TO PUSH CIGS DOWN AS LOW AS 5K FEET...OR EVEN LOWER AT ONE OR MORE OF THE PHX TAF SITES BY EARLY SAT. WINDS ARE EXPECTED TO MAINLY FOLLOW TYPICAL DIURNAL TRENDS...OUTSIDE OF THUNDERSTORMS...WHICH COULD BRING RAPIDLY CHANGING WIND DIRECTIONS AND THE POTENTIAL FOR STRONG GUSTS. SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA......KIPL...AND KBLH... PERSISTENT SOUTH TO SOUTHEASTERLY WINDS ARE EXPECTED THROUGH MUCH OF THE TAF PERIOD...WITH INCREASING MID TO HIGH=LEVEL CLOUDINESS. SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE INTO SE CA DURING THE DAY ON SAT...WHICH COULD AFFECT EITHER...OR BOTH OF THE TERMINALS. THESE STORMS WILL BRING THE POTENTIAL FOR SHIFTING WIND DIRECTIONS AND STRONG GUSTS...ALONG WITH BRIEF HEAVY DOWNPOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SUNDAY THROUGH THURSDAY... INCREASED MOISTURE WILL BE WIDESPREAD THROUGH EARLY NEXT WEEK WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED SUNDAY THROUGH TUESDAY WITH A DECENT CHANCE OF A WETTING RAIN EVEN ACROSS SOME DESERT LOCATIONS. MINIMUM HUMIDITY VALUES WILL BE IN THE 20 TO 30 PERCENT RANGE THROUGH MONDAY AND THEN SLOWLY DECREASE GOING INTO MID WEEK AS DRIER AIR WORKS IN FROM THE WEST. HIGH TEMPERATURES WILL START OFF COOLER THEN NORMAL...WARMING UP TO NEAR NORMAL BY TUESDAY AND THEN ABOVE NORMAL THROUGH THE END OF NEXT WEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...CB/AJ AVIATION...PERCHA FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Aug 1, 6:16 AM MST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 616 AM MST FRI AUG 1 2014 AZZ020>028-CAZ030>033-021330- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 616 AM MST FRI AUG 1 2014 /616 AM PDT FRI AUG 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE AT LEAST SLIGHT CHANCES OF THUNDERSTORMS TODAY ON THE LOWER DESERTS...BETTER OVER THE HIGHER TERRAIN. STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND HEAVY RAIN. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND AND FLASH FLOODING. FOR THE LOWER DESERTS...ANTICIPATE SOUTHWEST ARIZONA TO BE MORE ACTIVE THAN THE PHOENIX AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STORM CHANCES INCREASE REGION WIDE SATURDAY AND SUNDAY THEN TAPER OFF SHARPLY DURING THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD FOLLOW STANDARD REPORTING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 1, 3:25 PM MST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
325 PM MST FRI AUG 1 2014
AZZ024-012315-
GILA AZ-
325 PM MST FRI AUG 1 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 415 PM MST
AT 321 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PUNKIN CENTER...MOVING SOUTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN GILA COUNTY...
STATE ROUTE 188...
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.
LAT...LON 3391 11127 3380 11115 3374 11112 3374 11134
3393 11141 3395 11134
TIME...MOT...LOC 2225Z 345DEG 9KT 3386 11129
NOLTESpecial weather statement, Aug 1, 3:57 PM MST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
357 PM MST FRI AUG 1 2014
AZZ024-012345-
GILA AZ-
357 PM MST FRI AUG 1 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 445 PM MST
AT 351 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG THUNDERSTORMS 5 MILES NORTH OF SAWMILL...MOVING
SOUTHWEST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
HILLTOP...
STATE ROUTE 77 AND US HIGHWAY 60 IN CENTRAL GILA COUNTY...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
LAT...LON 3364 11011 3350 11054 3365 11073 3367 11077
3376 11071 3382 11061 3384 11051 3383 11051
3383 11033
TIME...MOT...LOC 2256Z 050DEG 17KT 3368 11041
NOLTESpecial weather statement, Aug 1, 4:07 PM MST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
407 PM MST FRI AUG 1 2014
AZZ024-012345-
GILA AZ-PINAL AZ-MARICOPA AZ-
407 PM MST FRI AUG 1 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 445 PM MST
AT 400 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG THUNDERSTORMS NEAR ROOSEVELT LAKE...MOVING SOUTHWEST
AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING AND SMALL PEA SIZED HAIL.
RECREATIONALISTS ON AND AROUND ROOSEVELT LAKE SHOULD TAKE CAUTION
AND STAY ALERT TO RAPIDLY CHANGING STORM CONDITIONS.
LOCATIONS IMPACTED INCLUDE...
ROOSEVELT...
ROOSEVELT DAM...
TONTO NATIONAL MONUMENT...
FOUR PEAKS...
APACHE LAKE...
STATE ROUTE 188 AND 88 NEAR ROOSEVELT...
PUNKIN CENTER...
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
LAT...LON 3389 11124 3380 11115 3377 11101 3375 11097
3371 11094 3337 11103 3369 11158 3391 11129
TIME...MOT...LOC 2305Z 024DEG 11KT 3372 11116
NOLTESpecial weather statement, Aug 1, 5:29 PM MST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 529 PM MST FRI AUG 1 2014 AZZ024-028-020100- GILA AZ-PINAL AZ- 529 PM MST FRI AUG 1 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 600 PM MST AT 524 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR TOP OF THE WORLD...MOVING SOUTHWEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... SUPERIOR... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3321 11107 3333 11123 3345 11103 3337 11094 TIME...MOT...LOC 0029Z 041DEG 5KT 3336 11102 NOLTE
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:04 PM MST | Severe Thunderstorm Warning | PSR | Gila | 41 min |
| Aug 1, 5:09 PM MST | Flash Flood Warning | PSR | Gila | 111 min |
| Aug 1, 5:29 PM MST | Special Weather Statement | PSR | Pinal | 31 min |
| Aug 1, 5:38 PM MST | Areal Flood Advisory | PSR | Gila | 112 min |
| Aug 1, 6:31 PM MST | Special Weather Statement | PSR | 29 min | |
| Aug 1, 7:38 PM MST | Special Weather Statement | PSR | 52 min | |
| Aug 1, 8:23 PM MST | Areal Flood Advisory | PSR | Maricopa | 112 min |
| Aug 1, 8:26 PM MST | Special Weather Statement | PSR | Maricopa | 34 min |
| Aug 1, 8:38 PM MST | Areal Flood Advisory | PSR | Maricopa | 4 hr |
| Aug 1, 9:02 PM MST | Special Weather Statement | PSR | Maricopa | 58 min |
| Aug 1, 9:13 PM MST | Areal Flood Advisory | PSR | Maricopa | 4 hr |
| Aug 1, 9:42 PM MST | Special Weather Statement | PSR | La Paz | 48 min |
| Aug 2, 12:34 AM MST | Special Weather Statement | PSR | Yuma | 56 min |
| Aug 2, 3:09 AM MST | Flash Flood Watch | PSR | 21 hr | |
| Aug 2, 3:09 PM MST | Areal Flood Advisory | PSR | Maricopa | 111 min |
| Aug 2, 3:50 PM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Aug 2, 4:39 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Aug 2, 4:41 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.